Advances in Differential Equations

A convolution model for interfacial motion: the generation and propagation of internal layers in higher space dimensions

Paul C. Fife and Xuefeng Wang

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Properties of solutions of a bistable nonlinear convolution equation in higher space dimensions are studied. The nonlinearity is the derivative of a double well function. The theory of traveling waves for this equation was given in a previous publication ([4]). Here we consider spreading phenomena for state regions, in some cases by means of the motion of domain walls, which are modeled by internal layers. These phenomena are analogous to those known for the bistable nonlinear diffusion equation, and in particular, for the Allen--Cahn equation, which is a model for the motion of some grain boundaries in solid materials. Cases when the two wells have unequal depth are considered, as well as when they have equal depth. In the latter case a motion-by-curvature law is derived formally in two space dimensions.

Article information

Source
Adv. Differential Equations Volume 3, Number 1 (1998), 85-110.

Dates
First available in Project Euclid: 19 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1366399906

Mathematical Reviews number (MathSciNet)
MR1608081

Zentralblatt MATH identifier
0954.35087

Subjects
Primary: 45K05: Integro-partial differential equations [See also 34K30, 35R09, 35R10, 47G20]
Secondary: 35K55: Nonlinear parabolic equations 35Q72 73B30 82B24: Interface problems; diffusion-limited aggregation

Citation

Fife, Paul C.; Wang, Xuefeng. A convolution model for interfacial motion: the generation and propagation of internal layers in higher space dimensions. Adv. Differential Equations 3 (1998), no. 1, 85--110. https://projecteuclid.org/euclid.ade/1366399906.


Export citation